My new A1C is now 7.5...and Im depressed. metformin xr is now 1500mg at dinner. Any thoughts or suggestions would be helpful.

Views: 9

Comment by Robyn on May 1, 2009 at 7:37pm
I just switched to Levemir from Lantus......today not a good day, I think NOW I have to increase my morning dose....uuuuuugh, not again! Things will smooth out for you it just takes time and patience, this D keeps ya on your toes! Good luck and stay positive!
Comment by Mamadog on May 2, 2009 at 12:18pm
Carl, I have recently gone from 5.9 to 6.8. I am on 1000 mg of metformin 2x a day and glyburide morning and night. The night time glyburide was just added. Have patience, things change. Track your food and exercise for a while just to doublecheck yourself to ensure you are eating as well as you think you are. I have watched my morning numbers drop from 160-170 down to 120's just with a change of meds. I need to bump up my exercise level too which should help, but one thing at a time.

Renee is right! a change in your numbers is not a failure, just an indication you need to make some changes!

my best to you!
Comment by Carl Edholm on May 2, 2009 at 2:04pm
Thank you all for your kind words and support...it means a lot to me...
Comment by Nancy on October 30, 2009 at 6:56am
My son is Type I and my dad is Type II (I am thinking I will be Type II some day) and I always say the only thing predictable about diabetes is that it is unpredictable!! You can do the same thing all week, exercising diet etc... and still come up with variable numbers. Don't get down on yourself!! You are aware of your numbers and willing to do something about it. That is the nature of this disease!! My dad saw one endocrinologist for years - all he was worried about was his A1C -he kept increasing my dad's insulin, independent of what he ate, and he had terrible lows. Finally they switched Drs. He is now seen by a nurse educator, dietitian and new physician. . He hardly takes any insulin now, they changed up his pills and he is so pleased and feeling so much better. You may just need to have your meds tweaked and I think it is ongoing. The A1C is an indicator that you need to have something changed not a failure on your part!!! Good Luck
Comment by Carl Edholm on October 30, 2009 at 6:58am
Thank you Nancy...I do think I need my meds tweaked...I need to go in and get it taken care of...thanks for the kinds words and support. :)
Comment by Carl Edholm on April 7, 2011 at 8:25am
Been a long time...Im back! :) lost some weight...A1C down to 6.5...cutting carbs the best I can. Trying to exercise a bit more...much more effort is needed on my part...I want to not be on metformin...it messes with my stomach way too much...

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service